Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 76, NWS San Angelo, TX

April 22, 2000Nolan County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 22, 2000, 7:54 PM CDT for Nolan County, Taylor County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 22, 2000, 7:54 PM CDT (00:54 UTC)
Expired
Apr 22, 2000, 9:00 PM CDT
In force
66 min
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Nolan County, TX, Taylor County, TX

What was reported inside it

TimeReportWhereRemark
Apr 22, 8:09 PM CDTHail 0.88View, TX
Apr 22, 8:13 PM CDTHail 1Caps, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5206 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WUUS54 KSJT 230056
SVRSJT
TXC353-441-230200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
754 PM CDT SAT APR 22 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN NORTH CENTRAL TEXAS
  NOLAN COUNTY IN NORTHWEST TEXAS

* UNTIL 900 PM CDT

* AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF HYLTON...OR ABOUT 10 MILES
  NORTHEAST OF BLACKWELL...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUFFALO GAP...VIEW AT 820 PM CDT
  DYESS AFB...TYE AT 825 PM CDT
  POTOSI AT 835 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:15 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Apr 22, 3:15 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CDT SAT APR 22 2000

THE 19Z SURFACE ANALYSIS SHOWS A RAPIDLY DEEPENING 992 MB LOW IN SE
COLORADO WITH A PACIFIC COLD FRONT EXTENDING SOUTH JUST WEST OF A CVN
TO HOB TO MRF LINE. LOW LEVEL MOISTURE IS RAPIDLY RETURNING UP THE RIO
GRANDE VALLEY SOUTH OF THE WARM FRONT WITH SURFACE DEWPOINTS RISING
INTO THE LOWER TO MID 60S FROM DRT SOUTH TO LRD. SATELLITE DERIVED
CAPES IN THE RIO GRANDE VALLEY HAVE RISEN INTO THE 1500 TO 2000 J/KG
RANGE AND EXPECT THIS HIGHER AXIS OF INSTABILITY TO MOVE INTO OUR SRN
ZONES LATER THIS AFTERNOON AND EVENING AHEAD OF THE APPROACHING
DRYLINE/PACIFIC FRONT. ALREADY SEEING A SMALL CLUSTER OF THUNDERSTORMS
STARTING TO DEVELOP AROUND MAF AND SOME ELEVATED SHOWERS ACROSS THE
NRN BIG COUNTRY. THE 12Z ETA/AVN SHOWS A SLIGHTLY NEGATIVELY TILTED
TROUGH SWINGING THROUGH THE FORECAST AREA THIS EVENING... PROVIDING
DECENT UPPER LEVEL FORCING WITH A BAND OF DOUBLE DIGIT 700 MB BAND
UVV/S ALONG AND AHEAD OF THE DRYLINE. EXPECT A LINE OF SCATTERED
THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE DRYLINE IN OUR WESTERN
ZONES... BEFORE TRANSITIONING INTO A SQUALL LINE IN OUR CENTRAL AND
EASTERN ZONES LATER THIS EVENING. WITH 45 KNOT DEEP LAYER SHEAR TO 6
KM AND MUCAPES APPROACHING 3000 J/KG... A FEW SUPERCELLS ARE POSSIBLE
IN OUR SRN ZONES LATE THIS AFTERNOON. BASED ON THE INCREASING
INSTABILITY... CURRENT THUNDERSTORM DEVELOPMENT TO OUR WEST AND STRONG
DYNAMIC FORCING FOR LIFT... PLAN TO GO WITH CHANCE POPS ALL ZONES WITH
THE HIGHEST VALUES IN OUR EASTERN ZONES.

BEHIND THE DRYLINE... EXPECT SKIES TO CLEAR FROM WEST TO EAST SHORTLY
AFTER MIDNIGHT. A SECOND COLD FRONT WILL DIVE SOUTH REACHING THE I10
CORRIDOR BY SUNDAY EVENING. AHEAD OF THE COLD FRONT... THE TIGHT
SURFACE GRADIENT MAY SUPPORT WIND SPEEDS THAT MAY APPROACH ADVISORY
CRITERIA. IN ADDITION... EXPECT HIGHS TO REACH INTO THE LOW TO MID 90S
SOUTH OF I10.

SUNDAY NIGHT... THE AVN/ETA SHOW LOW CLOUDS MOVING INTO THE BIG
COUNTRY BEHIND THE FRONT AND LINGERING INTO MONDAY MORNING. THE COOLER
AIRMASS SHOULD SUPPORT COOLER HIGHS WITH READINGS STRUGGLING TO REACH
80 IN THE BIG COUNTRY.

IN THE EXTENDED... THE MRF IS TOO AGGRESSIVE WITH THE DIGGING LOW LATE
TUESDAY AND WEDNESDAY. WENT WITH THE WEAKER ECMWF/UKMET SOLUTION. AS A
RESULT... WILL TAKE POPS OUT ON TUESDAY AND GO WITH DRY 3 TO 5 DAY
FORECAST.

ABI 058/087/053/078 3000
SJT 057/093/052/083 3000
JCT 053/093/048/086 3000

.SJT...LAKE WIND CAUTION ALL ZONES EXCEPT NORTHWEST HILL COUNTRY
TONIGHT.

TEW
N

In the hours before

Special weather statement, Apr 22, 1:57 PM CDT, 5 hours 57 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-222300-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
157 PM CDT SAT APR 22 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS....

A STRONG UPPER LEVEL SYSTEM WILL MOVE OVER THE TEXAS PANHANDLE THIS
EVENING. STRONG SOUTHERLY SURFACE WINDS AHEAD OF THIS SYSTEM WILL
INCREASE MOISTURE...AND ALLOW THE DEVELOPMENT OF A DRYLINE FROM
HASKELL TO SWEETWATER TO OZONA LATE THIS AFTERNOON. THE DRYLINE IS
EXPECTED TO MOVE EAST ACROSS THE REGION THIS EVENING.

WHILE SURFACE MOISTURE WILL BE SHALLOW...STRONG MID LEVEL
INSTABILITY MAY ALLOW THE DEVELOPMENT OF SCATTERED SEVERE STORMS
ALONG THE EASTWARD MOVING DRYLINE LATE THIS AFTERNOON AND EVENING.
THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...AS
THE STORMS WILL BE HIGH BASED. A STRONG VERTICAL WIND SHEAR HOWEVER
MAY ALSO ALLOW THE DEVELOPMENT OF TORNADOES.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

04
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:12 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.